Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is withdrawing from Torsemide and Armour Thyroid safe?

My mother is currently on the following medications she is coming to live with me and wants to completely get off the meds because she doesn t like the blood tests, lack of sleep, swelling from the high blood pressure meds, etc. Any advice? thank you. Thyroid – Armour Thyroid 60 MG one tablet once per day in the morning. The night before, we leave her one pill in a container and she takes it in the morning on her own. Diuretic – Torsemide 20 MG one tablet per day. We use a mortar/pestle to grind this pill and put it in her morning oatmeal. This keeps the severe swelling in her legs and feet under control. This pill will deplete her already-low sodium level, so we give her a constant supply of Pedialyte, coconut water, and Gatorade - as directed by the doctor. We limit plain water to two bottles per day. Blood Pressure – Amlodipine besylate 10 MG one tablet per day at night (8pm). She takes this pill whole on her own, with her nightly oatmeal.
Tue, 17 Jul 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Without hypothyroidism condition it is dangerous to use armour thyroid. Torsemide may also lead long acting diuretic cause loss of volume and electrolytes. Due to electrolyte imbalance may cause altered sensorium and irritability. Please consult your physician and check her thyroid profile and blood urea and serum electrolytes status then get treated accordingly.

Hope I have answered your query. Let me know if I can assist you further.
Regards,
Dr. Penchila Prasad Kandikattu
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been unable to get my thyroid medication (Armour Thyroid) due to an insurance issue and have not taken it for 5 days. It may be 3-5 more...